MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of a depressed advia centaur ca 19-9 result which was discordant relative to clinical expectation and repeat testing.Assay calibration and quality control (qc) results were valid and within expected ranges.Local investigation by a siemens service engineer did not identify any instrument issues to explain the discordant result.Siemens is investigating.
 
Event or Problem Description
The customer reports observation of a depressed advia centaur ca 19-9 result which was discordant relative to clinical expectation and repeat testing.Ca 19-9 lot 530 was in use at the time.A low ca 19-9 result (within normal range) was obtained for a 62-year-old female patient with pneumonia.Assay calibration and quality control (qc) results were valid and within expected ranges.The result was questioned by the physician, and a new sample was drawn and tested using a different reagent lot two days later.The new sample produced a much higher result, which was reproduced in duplicate testing.The earlier sample was re-tested as well, and it also produced a much higher result than first obtained.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00298 was initially submitted on 01-apr-2024.A customer from outside the united states reported observation of a depressed advia centaur ca 19-9 result when using lot 530 which was discordant relative to repeat testing using another reagent lot.Siemens has concluded the investigation.The advia centaur xpt instrument was inspected, and no issues were identified.There is no additional sample material available for investigation.The initial elevated result was discordant relative to testing of both a new sample and the original sample using a different reagent lot (535).It was noted that results for bio-rad quality control level 1 shifted downward when the customer switched to ca 19-9 lot 535, although they were still within published ranges.This qc bias is consistent with other observations for this lot, and does not explain the observed difference seen for this patient, where the initial result from lot 530 was identified as falsely depressed relative to lot 535.A specific cause for the discordant observation could not be determined on the basis of the available information.However, no product problem was identified.The customer is operational, and no further action is required.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR CA 19-9
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19220196
Report Number1219913-2024-00298
Device Sequence Number8105562
Product Code NIG
UDI-Device Identifier00630414574257
UDI-Public00630414574257
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model NumberN/A
Device Catalogue Number10491379
Device Lot Number530
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale